Re: HELP! BEHAVIORAL ISSUES


 

Hi, Kelly - well, that is pretty distressing for you! 

Some horses get weird when their insulin is too high; instead of becoming lethargic, they get wild.  It is tough to say if Mia is one of these. I wouldn't take her off the estradiol, unless Dr. Kellon suggests otherwise. She has been on it since May, so it is unlikely that it would be suddenly affecting her behaviour. On the other hand, if it is helping to keep her insulin somewhat in check, then taking her off it would be counter-productive.

In other cases, ovarian tumours can certainly cause behaviour changes.  Ovarian ultrasound or a rectal exam, plus serum testosterone when the vet pulls blood, would rule that in or out:  https://www.addl.purdue.edu/newsletters/2003/winter/Granulosatheca.shtml  

When your vet comes out, get insulin, leptin, glucose, ACTH, and testosterone. Pull the blood before any sedation.  Dr. Kellon, is it worth-while getting FSH and LH done at this time/
--
Jaini Clougher (BSc, BVSc)
Merlin (over the bridge), Maggie, Gypsy, Ranger
BC 09
DDT+E = effective treatment for PPID and EMS/IR equines: https://bit.ly/2J4ZgYT

https://ecir.groups.io/g/CaseHistory/files/Jaini%20and%20Merlin-Maggie-Gypsy .
https://ecir.groups.io/g/CaseHistory/album?id=34193.
https://ecir.groups.io/g/CaseHistory/album?id=39711

Join main@ECIR.groups.io to automatically receive all group messages.